Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Apr 29, 2013, 2:38 PM PDT. It took effect at Apr 30, 2013, 6:00 PM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2013, 2:38 PM PDT (21:38 UTC)
- In effect from
- Apr 30, 2013, 6:00 PM PDT
- Expired
- May 2, 2013, 3:48 AM PDT
- In force
- 34 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
750 WWUS86 KMTR 292138 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 238 PM PDT MON APR 29 2013 ...RED FLAG WARNING 6 PM TUESDAY THROUGH 6 PM WEDNESDAY FOR THE NORTH AND EAST BAY HILLS ABOVE 1000 FEET. .STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP TUESDAY NIGHT INTO WEDNESDAY. THE STRONGEST WINDS WILL BE DURING THE OVERNIGHT AND EARLY MORNING HOURS OF WEDNESDAY WHEN WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE ACROSS THE HILLS. WINDS WILL BEGIN TO DECREASE BY WEDNESDAY AFTERNOON BUT TEMPERATURES WILL REMAIN HOT WITH VERY DRY RELATIVE HUMIDITY VALUES. CAZ507-301200- /O.NEW.KMTR.FW.W.0001.130501T0100Z-130502T0100Z/ NORTH BAY MOUNTAINS- 238 PM PDT MON APR 29 2013 ...RED FLAG WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE 1000 FEET... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM PDT WEDNESDAY. * AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. INCLUDES ALL LOCATIONS ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTY INCLUDING MOUNT SAINT HELENA AND MOUNT TAMALPAIS. * TIMING: FROM 6 PM TUESDAY THROUGH 6 PM WEDNESDAY WITH THE PERIOD OF STRONGEST WINDS ROUGHLY FROM 1 AM WEDNESDAY TO 10 AM WEDNESDAY. * WIND: NORTH TO NORTHEAST SUSTAINED 20 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH OVER THE HIGHER PEAKS OF NAPA COUNTY ALONG THE YOLO AND LAKE COUNTY BORDERS. * HUMIDITY: AFTERNOON MINIMUM 15 TO 20 PERCENT...STAYING LESS THEN 30 PERCENT OVERNIGHT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...NEAR RECORD WARMTH ALONG WITH STRONG AND DRY OFFSHORE WINDS WILL INCREASE THE PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING OR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ511-301200- /O.NEW.KMTR.FW.W.0001.130501T0100Z-130502T0100Z/ EAST BAY HILLS AND DIABLO RANGE- 238 PM PDT MON APR 29 2013 ...RED FLAG WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS ABOVE 1000 FEET... THE NATIONAL WEATHER SERVICE THE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM PDT WEDNESDAY. * AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. INCLUDES ALL LOCATIONS ABOVE 1000 FEET IN ALAMEDA AND CONTRA COSTA COUNTY AS WELL AS THE EASTERN SANTA CLARA COUNTY HILLS. INCLUDING MOUNT DIABLO STATE PARK...HENRY COE AND THE VICINITY OF MOUNT HAMILTON. * TIMING: FROM 6 PM TUESDAY THROUGH 6 PM WEDNESDAY WITH THE PERIOD OF STRONGEST WINDS ROUGHLY FROM 1 AM WEDNESDAY TO 10 AM WEDNESDAY. * WIND: NORTH TO NORTHEAST SUSTAINED 20 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH OVER THE HIGHER PEAKS INCLUDING MOUNT DIABLO. * HUMIDITY: AFTERNOON MINIMUM 15 TO 20 PERCENT...STAYING LESS THEN 30 PERCENT OVERNIGHT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...NEAR RECORD WARMTH ALONG WITH STRONG AND DRY OFFSHORE WINDS WILL INCREASE THE PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING OR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SANFRANCISCO
5 follow-up statements
573 WWUS86 KMTR 301132 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 432 AM PDT TUE APR 30 2013 .STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP TONIGHT INTO WEDNESDAY. THE STRONGEST WINDS WILL BE DURING THE OVERNIGHT AND EARLY MORNING HOURS OF WEDNESDAY WHEN WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE ACROSS THE HILLS. WINDS WILL BEGIN TO DECREASE BY WEDNESDAY AFTERNOON BUT TEMPERATURES WILL REMAIN HOT WITH VERY DRY RELATIVE HUMIDITY VALUES. CAZ507-010300- /O.CON.KMTR.FW.W.0001.130501T0100Z-130502T0100Z/ NORTH BAY MOUNTAINS- 432 AM PDT TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE 1000 FEET... * AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. INCLUDES ALL LOCATIONS ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTY INCLUDING MOUNT SAINT HELENA AND MOUNT TAMALPAIS. * TIMING: FROM 6 PM TODAY THROUGH 6 PM WEDNESDAY WITH THE PERIOD OF STRONGEST WINDS ROUGHLY FROM 1 AM WEDNESDAY TO 10 AM WEDNESDAY. * WIND: NORTH TO NORTHEAST SUSTAINED 20 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH OVER THE HIGHER PEAKS OF NAPA COUNTY ALONG THE YOLO AND LAKE COUNTY BORDERS. * HUMIDITY: AFTERNOON MINIMUM 15 TO 20 PERCENT...STAYING LESS THEN 30 PERCENT OVERNIGHT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...NEAR RECORD WARMTH ALONG WITH STRONG AND DRY OFFSHORE WINDS WILL INCREASE THE PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING OR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ511-010300- /O.CON.KMTR.FW.W.0001.130501T0100Z-130502T0100Z/ EAST BAY HILLS AND DIABLO RANGE- 432 AM PDT TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS ABOVE 1000 FEET... * AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. INCLUDES ALL LOCATIONS ABOVE 1000 FEET IN ALAMEDA AND CONTRA COSTA COUNTY AS WELL AS THE EASTERN SANTA CLARA COUNTY HILLS. INCLUDING MOUNT DIABLO STATE PARK...HENRY COE AND THE VICINITY OF MOUNT HAMILTON. * TIMING: FROM 6 PM TODAY THROUGH 6 PM WEDNESDAY WITH THE PERIOD OF STRONGEST WINDS ROUGHLY FROM 1 AM WEDNESDAY TO 10 AM WEDNESDAY. * WIND: NORTH TO NORTHEAST SUSTAINED 20 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH OVER THE HIGHER PEAKS INCLUDING MOUNT DIABLO. * HUMIDITY: AFTERNOON MINIMUM 15 TO 20 PERCENT...STAYING LESS THEN 30 PERCENT OVERNIGHT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...NEAR RECORD WARMTH ALONG WITH STRONG AND DRY OFFSHORE WINDS WILL INCREASE THE PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING OR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SANFRANCISCO
143 WWUS86 KMTR 010251 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 751 PM PDT TUE APR 30 2013 CAZ507-011300- /O.CON.KMTR.FW.W.0001.000000T0000Z-130502T0100Z/ NORTH BAY MOUNTAINS- 751 PM PDT TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE 1000 FEET... * AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. INCLUDES ALL LOCATIONS ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTY INCLUDING MOUNT SAINT HELENA AND MOUNT TAMALPAIS. * TIMING: THIS EVENING THROUGH 6 PM WEDNESDAY WITH THE PERIOD OF STRONGEST WINDS ROUGHLY FROM 1 AM WEDNESDAY TO 10 AM WEDNESDAY. * WIND: NORTH TO NORTHEAST SUSTAINED 20 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH OVER THE HIGHER PEAKS OF NAPA COUNTY ALONG THE YOLO AND LAKE COUNTY BORDERS. * HUMIDITY: AFTERNOON MINIMUM 15 TO 20 PERCENT...STAYING LESS THEN 30 PERCENT OVERNIGHT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...NEAR RECORD WARMTH ALONG WITH STRONG AND DRY OFFSHORE WINDS WILL INCREASE THE PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING OR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ511-011300- /O.CON.KMTR.FW.W.0001.000000T0000Z-130502T0100Z/ EAST BAY HILLS AND DIABLO RANGE- 751 PM PDT TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS ABOVE 1000 FEET... * AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. INCLUDES ALL LOCATIONS ABOVE 1000 FEET IN ALAMEDA AND CONTRA COSTA COUNTY AS WELL AS THE EASTERN SANTA CLARA COUNTY HILLS. INCLUDING MOUNT DIABLO STATE PARK...HENRY COE AND THE VICINITY OF MOUNT HAMILTON. * TIMING: THIS EVENING THROUGH 6 PM WEDNESDAY WITH THE PERIOD OF STRONGEST WINDS ROUGHLY FROM 1 AM WEDNESDAY TO 10 AM WEDNESDAY. * WIND: NORTH TO NORTHEAST SUSTAINED 20 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH OVER THE HIGHER PEAKS INCLUDING MOUNT DIABLO. * HUMIDITY: AFTERNOON MINIMUM 15 TO 20 PERCENT...STAYING LESS THEN 30 PERCENT OVERNIGHT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...NEAR RECORD WARMTH ALONG WITH STRONG AND DRY OFFSHORE WINDS WILL INCREASE THE PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING OR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SANFRANCISCO
951 WWUS86 KMTR 011142 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 442 AM PDT WED MAY 1 2013 CAZ507-020100- /O.CON.KMTR.FW.W.0001.000000T0000Z-130502T0100Z/ NORTH BAY MOUNTAINS- 442 AM PDT WED MAY 1 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE 1000 FEET... * AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. INCLUDES ALL LOCATIONS ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTY INCLUDING MOUNT SAINT HELENA AND MOUNT TAMALPAIS. * TIMING: THROUGH 6 PM WEDNESDAY WITH THE PERIOD OF STRONGEST WINDS UNTIL 10 AM WEDNESDAY. * WIND: NORTH TO NORTHEAST SUSTAINED 20 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH OVER THE HIGHER PEAKS OF NAPA COUNTY ALONG THE YOLO AND LAKE COUNTY BORDERS. * HUMIDITY: LOCALLY LESS THAN 15 PERCENT THROUGH THE PERIOD. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...NEAR RECORD WARMTH ALONG WITH STRONG AND DRY OFFSHORE WINDS WILL KEEP A HIGH PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING OR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ511-020100- /O.CON.KMTR.FW.W.0001.000000T0000Z-130502T0100Z/ EAST BAY HILLS AND DIABLO RANGE- 442 AM PDT WED MAY 1 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS ABOVE 1000 FEET... * AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. INCLUDES ALL LOCATIONS ABOVE 1000 FEET IN ALAMEDA AND CONTRA COSTA COUNTY AS WELL AS THE EASTERN SANTA CLARA COUNTY HILLS. INCLUDING MOUNT DIABLO STATE PARK...HENRY COE AND THE VICINITY OF MOUNT HAMILTON. * TIMING: THIS EVENING THROUGH 6 PM WEDNESDAY WITH THE PERIOD OF STRONGEST WINDS ROUGHLY FROM 1 AM WEDNESDAY TO 10 AM WEDNESDAY. * WIND: NORTH TO NORTHEAST SUSTAINED 20 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH OVER THE HIGHER PEAKS INCLUDING MOUNT DIABLO. * HUMIDITY: AFTERNOON MINIMUM 15 TO 20 PERCENT...STAYING LESS THEN 30 PERCENT OVERNIGHT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...NEAR RECORD WARMTH ALONG WITH STRONG AND DRY OFFSHORE WINDS WILL INCREASE THE PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING OR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SANFRANCISCO
470 WWUS86 KMTR 020030 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 530 PM PDT WED MAY 1 2013 CAZ507-021900- /O.EXT.KMTR.FW.W.0001.000000T0000Z-130502T1900Z/ NORTH BAY MOUNTAINS- 530 PM PDT WED MAY 1 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL NOON PDT THURSDAY FOR THE NORTH BAY HILLS ABOVE 1000 FEET FOR GUSTY WINDS AND LOW HUMIDITY... THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL NOON PDT THURSDAY. * AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. INCLUDES ALL LOCATIONS ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTY INCLUDING MOUNT SAINT HELENA AND MOUNT TAMALPAIS. * TIMING: THROUGH NOON PDT THURSDAY WITH THE PERIOD OF STRONGEST WINDS ROUGHLY FROM 10 PM WEDNESDAY THROUGH 10 AM THURSDAY. * WIND: NORTHEAST SUSTAINED WINDS 10 TO 20 MPH WITH FREQUENT GUSTS TO 30 MPH AND LOCAL GUSTS TO 45 MPH OVER THE HIGHER PEAKS OF NAPA COUNTY ALONG THE YOLO AND LAKE COUNTY BORDERS. * HUMIDITY: AS LOW AS 10 PERCENT. HUMIDITY RECOVERIES VERY POOR AT NIGHT...INCREASING LOCALLY TO ONLY 20 PERCENT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...NEAR RECORD WARMTH ALONG WITH STRONG AND DRY OFFSHORE WINDS WILL KEEP A HIGH PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING OR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ511-021900- /O.EXT.KMTR.FW.W.0001.000000T0000Z-130502T1900Z/ EAST BAY HILLS AND DIABLO RANGE- 530 PM PDT WED MAY 1 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL NOON PDT THURSDAY FOR THE EAST BAY HILLS ABOVE 1000 FEET FOR GUSTY WINDS AND LOW HUMIDITY... THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL NOON PDT THURSDAY. * AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. INCLUDES ALL LOCATIONS ABOVE 1000 FEET IN ALAMEDA AND CONTRA COSTA COUNTY AS WELL AS THE EASTERN SANTA CLARA COUNTY HILLS. INCLUDING MOUNT DIABLO STATE PARK...HENRY COE STATE PARK AND THE MOUNT HAMILTON VICINITY. * TIMING: THROUGH NOON PDT THURSDAY WITH THE PERIOD OF STRONGEST WINDS ROUGHLY FROM 10 PM WEDNESDAY THROUGH 10 AM THURSDAY. * WIND: NORTHEAST SUSTAINED WINDS OF 10 TO 15 MPH WITH FREQUENT GUSTS TO 25 MPH AND LOCAL GUSTS TO 40 MPH OVER THE HIGHER PEAKS INCLUDING MOUNT DIABLO. * HUMIDITY: AFTERNOON MINIMUM 10 PERCENT...RECOVERING TO NO MORE THAN 30 PERCENT OVERNIGHT. * IMPACTS: THE COMBINATION OF RECORD DRY FUELS...NEAR RECORD WARMTH ALONG WITH STRONG AND DRY OFFSHORE WINDS WILL INCREASE THE PROBABILITY OF NEW FIRE IGNITIONS. RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH ANY OUTDOOR BURNING OR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SANFRANCISCO
984 WWUS86 KMTR 021048 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 348 AM PDT THU MAY 2 2013 ...RED FLAG WARNING CANCELLED... CAZ507-511-021200- /O.CAN.KMTR.FW.W.0001.000000T0000Z-130502T1900Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 348 AM PDT THU MAY 2 2013 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY ACROSS THE NORTH AND EAST BAY HILLS... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS...FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. * TIMING: THE PERIOD OF STRONGEST WINDS HAS NOW PASSED. EVEN THOUGH HOT AND DRY WEATHER WILL CONTINUE TODAY...THE THREAT OF STRONG OFFSHORE WINDS HAS ENDED. * WIND: NORTHEAST WINDS 5 TO 15 MPH...A FEW MORNING GUSTS TO 20 MPH. WIND TURNING WESTERLY THIS AFTERNOON. * HUMIDITY: STEADY FROM 10 TO 20 PERCENT TODAY BEFORE SLOWLY RECOVERING TONIGHT. * IMPACTS: THE PERIOD OF STRONGEST OFFSHORE WINDS HAS NOW ENDED. HOWEVER VERY DRY AIR WILL CONTINUE ACROSS THE REGION ALONG WITH ABOVE NORMAL AFTERNOON TEMPERATURES. EVEN THOUGH THE RED FLAG WARNING IS NO LONGER IN EFFECT FIRE PERSONNEL AND THE GENERAL PUBLIC SHOULD KEEP A HEIGHTENED SENSE OF AWARENESS AS NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY. $$ HTTP://WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Apr 29, 10:50 AM PDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 29, 10:50 AM PDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1050 AM PDT MON APR 29 2013
...A WARM WEEK AHEAD WITH POSSIBLE WINDY CONDITIONS IN THE NORTH
AND EAST BAY HILLS ON TUESDAY NIGHT...
.DISCUSSION...AS OF 8:20 AM PDT MONDAY...JUST ISSUED A MINOR GRID
UPDATE THIS MORNING TO REMOVE VIRTUALLY ALL OF THE CLOUDS FROM OUR
AOR PLUS ANY MENTION OF FOG. ALSO SENT OUT A MESSAGE ON FACEBOOK
AND TWITTER IN REGARD TO POTENTIAL RECORD HIGHS THIS WEEK. RIGHT
NOW THE FORECAST IS SHOWING FRIDAY BEING THE DAY WITH THE GREATEST
NUMBER OF POTENTIAL RECORDS BEING BROKEN.
WILL BE ISSUING A WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS
THIS MORNING FOR TUESDAY EVENING THROUGH WEDNESDAY MORNING AS THE
PRESSURE GRADIENT GREATLY INCREASE (SFO-WMC OVER 20 MB) ALONG WITH
925 MB SPEEDS FORECAST TO NEAR 50 KT. DEFINITELY AGREE WITH THE
PREVIOUS SHIFT THAT FIRE WEATHER IS THE MAIN CONCERN FOR THE WEEK.
.PREVIOUS DISCUSSION...CONDITIONS LOOK FAVORABLE FOR A VERY WARM DAY
TODAY...ESPECIALLY INLAND. DATA FROM THE FORT ORD PROFILER SHOWS
THE MARINE INVERSION HAS LOWERED TO LESS THAN 500 FEET AND THAT A
25 DEG C AIRMASS IS ONLY 1000 FEET ABOVE THE SURFACE. IN
ADDITION...THE NORTH-SOUTH SURFACE GRADIENT FROM ACV TO SFO HAD
INCREASED TO AN IMPRESSIVE 9.7 MB BY 2 AM. FINALLY...SKIES ARE
CLEAR ACROSS NEARLY OUR ENTIRE FORECAST AREA AND IT'S UNLIKELY
THAT MORE THAN A FEW PATCHES OF COASTAL FOG AND LOW CLOUDS WILL
FORM PRIOR TO SUNRISE. AS IS TYPICALLY THE CASE WITH WARM-UPS LIKE
THIS...THE ECMWF GUIDANCE APPEARS TO BE DOING A BETTER JOB WITH
MAXIMUM TEMPERATURES COMPARED TO THE GFS AND NAM GUIDANCE...BOTH
OF WHICH ARE TOO COOL. HAVE THEREFORE FOLLOWED THE ECMWF PRETTY
CLOSELY. EVEN WITH THE WARMER TEMPS TODAY...DAILY RECORD HIGHS ARE
NOT LIKELY IN MOST AREAS. ABOUT THE ONLY CLIMATE STATION THAT HAS
A GOOD SHOT AT REACHING RECORD WARMTH TODAY IS SAN RAFAEL. THE
RECORD HIGH THERE FOR TODAY IS 89 AND THE FORECAST HIGH IS 88.
THERE WILL STILL BE JUST ENOUGH OF AN ONSHORE COMPONENT TO THE
FLOW TODAY TO MAINTAIN RELATIVELY COOL CONDITIONS NEAR THE
OCEAN...ALTHOUGH EVEN COASTAL AREAS SHOULD SEE ABOUT FIVE DEGREES
OF WARMING OVER YESTERDAY.
EARLY MORNING WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER LEVEL
TROUGH MOVING ESE ACROSS SOUTHERN BRITISH COLUMBIA. THIS TROUGH IS
FORECAST TO DROP INTO THE NORTHERN ROCKIES BY LATE TODAY AND THEN
CONTINUE TO DIG SE INTO THE GREAT PLAINS BY MIDWEEK. COLD AIR
SPILLING DOWN THE BACK SIDE OF THIS TROUGH WILL RESULT IN SURFACE
PRESSURE INCREASES ACROSS THE PAC NW TONIGHT AND SE INTO THE
GREAT BASIN BY TUESDAY NIGHT. STRONGER HIGH PRESSURE TO OUR NORTH
AND NORTHEAST OVER THE NEXT FEW DAYS WILL RESULT IN INCREASING
NORTH TO NORTHEAST WINDS ACROSS THE HILLS OF THE SF BAY
AREA...PARTICULARLY IN THE NORTH AND EAST BAY HILLS. WINDS IN THE
HILLS WILL BEGIN TO INCREASE TONIGHT...BUT WILL BECOME LOCALLY
STRONG AND GUSTY BY TUESDAY EVENING...CONTINUING INTO WEDNESDAY
MORNING. BOTH THE NAM AND GFS FORECAST 925 MB WINDS AS HIGH AS 50
KNOTS ACROSS THE NORTH BAY BY LATE TUESDAY EVENING. WILL NEED TO
CONSIDER A WIND ADVISORY FOR THE NORTH BAY MOUNTAINS...AND
POSSIBLY FOR THE EAST BAY HILLS TOO. IN ADDITION...THESE STRONG
AND DRY WINDS WILL INCREASE FIRE WEATHER CONCERNS. A HAZARDOUS
WEATHER OUTLOOK WILL BE ISSUED SHORTLY TO DRAW ATTENTION TO THESE
LOCALLY WINDY CONDITIONS AND INCREASED FIRE DANGER FOR LATE
TUESDAY INTO EARLY WEDNESDAY.
THE AIRMASS ALOFT IS FORECAST TO COOL SLIGHTLY ON TUESDAY AND
WEDNESDAY AS THE UPPER TROUGH DROPS INLAND TO OUR EAST.
THUS...SOME INLAND AREAS MAY COOL A BIT AROUND MIDWEEK. THE
EXCEPTION WILL BE THE NORTH BAY VALLEYS WHICH WILL PROBABLY BE
MUCH WARMER THAN GFS AND NAM GUIDANCE DUE TO DOWNSLOPE WARMING
FROM NORTHERLY FLOW. ALSO...COASTAL AREAS ACROSS MOST OF THE SF
BAY AREA SHOULD WARM NICELY ON WEDNESDAY THANKS TO THE BRISK
NORTHERLY FLOW ALOFT. SAN FRANCISCO SHOULD REACH AT LEAST 80
DEGREES ON WEDNESDAY. IN CONTRAST...COASTAL AREAS FROM MONTEREY
BAY SOUTHWARD SHOULD BE QUITE A BIT COOLER ON WEDNESDAY AS A
SOUTHERLY SURGE DEVELOPS. THE MODELS HAVE CONSISTENTLY SHOWN THE
SOUTHERLY SURGE DEVELOPING ALONG THE BIG SUR COAST ON TUESDAY
NIGHT...AND THEN MAKING IT ONLY AS FAR NORTH AS THE SANTA CRUZ
COUNTY COAST BY WEDNESDAY. THUS...WE COULD SEE A SITUATION ON
WEDNESDAY VERY SIMILAR TO WHAT OCCURRED LAST MONDAY WHERE SAN
FRANCISCO WARMED UP TO 82 DEGREES WHILE SANTA CRUZ COOLED TO 70
DEGREES ON MONDAY AFTER BEING 84 THE DAY BEFORE.
NORTHERLY WINDS ARE FORECAST TO EASE IN THE NORTH AND EAST BAY
HILLS BY LATE WEDNESDAY AND BY THURSDAY THE MODELS SHOW NEUTRAL TO
LIGHT OFFSHORE FLOW ACROSS THE ENTIRE REGION. THE SOUTHERLY SURGE
IS FORECAST TO STALL NEAR SANTA CRUZ COUNTY BY WEDNESDAY NIGHT AND
ALL COASTAL FOG AND LOW CLOUDS ARE EXPECTED TO CLEAR FROM THE
COAST BY THURSDAY. ALSO...BY THURSDAY THE AIRMASS WILL BEGIN TO
WARM ALOFT AS THE UPPER RIDGE...WHICH HAD TEMPORARILY RETREATED
OFFSHORE FOR A FEW DAYS...BUILDS BACK OVER CALIFORNIA. THE MODELS
AGREE THAT TEMPERATURES REGION-WIDE WILL MOVE HIGHER ON THURSDAY
AND REMAIN WARM ON FRIDAY. ONCE AGAIN THE ECMWF IS QUITE A BIT
WARMER THAN THE GFS...PARTICULARLY NEAR THE COAST. IF THE ECMWF
WERE TO VERIFY...WE WOULD SEE SEVERAL DAILY RECORD HIGHS LATE IN
THE WEEK.
UNCERTAINTY INCREASES IN THE FORECAST BY NEXT WEEKEND. EARLIER
RUNS OF THE MEDIUM RANGE MODELS SHOWED A CUTOFF LOW MOVING OVER
CENTRAL OR SOUTHERN CA FROM EITHER THE EAST OR THE WEST. BUT THE
LATEST GFS AND ECMWF NOW SHOW AN OMEGA BLOCK SETTING UP NEAR THE
WEST COAST BY NEXT WEEKEND...WITH OUR AREA BEING IN THE DRY AND
WARM NORTHERLY FLOW ON THE EAST SIDE OF THE BLOCKING RIDGE.
&&
.AVIATION...AS OF 10:45 AM PDT MONDAY...VFR CONDITIONS WILL
PREVAIL THROUGH THE FORECAST...EXCEPT THE MONTEREY BAY...WHERE IFR
CIGS WILL BE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS. LOW
CONFIDENCE. A SOUTHERLY SURGE CONTINUES TO CREEP UP THE COAST AT
A STEADY PACE. THE SHORT TERM MODELS INDICATE NORTHERLY WINDS WILL
IMPACT THE COASTLINE EARLY THIS AFTERNOON...PUTTING A QUICK STOP
TO THE STRATUS. HOWEVER...NONE OF THE SHORT TERM MODELS
INITIALIZED WELL...ADDING A LOT OF UNCERTAINTY TO THE FORECAST.
OTHERWISE...MODERATE ONSHORE FLOW THIS AFTERNOON INTO THE EARLY
EVENING HOURS.
VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST. MODERATE ONSHORE WINDS THIS AFTERNOON INTO THE EARLY
EVENING HOURS...WITH SUSTAINED SPEEDS JUST OVER 20 KT.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...POSSIBLE IFR CIGS THIS EVENING INTO
THE OVERNIGHT HOURS. VERY LOW CONFIDENCE. MODERATE ONSHORE WINDS
THIS AFTERNOON INTO THE EARLY EVENING HOURS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PIGEON PT TO PT PINOS 0-10 NM FROM 3 PM
SCA...PT ARENA TO PIGEON PT 10-60 NM UNTIL 3 PM
GLW...PT ARENA TO PIGEON PT 10-60 NM FROM 3 PM
SCA...PT REYES TO PIGEON PT 0-10 NM FROM 3 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 3 PM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...PT ARENA TO PT REYES 0-10 NM
&&
PUBLIC FORECAST: BELL/DYKEMA
AVIATION/MARINE: RILEY
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Apr 29, 3:37 AM PDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 337 AM PDT MON APR 29 2013 CAZ507-511-301300- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 337 AM PDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS. .DAY ONE...MONDAY AND MONDAY NIGHT WARM CONDITIONS ARE FORECAST FOR MONDAY WITH HIGHS MOSTLY IN THE 80S. NORTHERLY WINDS WILL BEGIN TO INCREASE IN THE HILLS ON MONDAY NIGHT AND LATE NIGHT GUSTS UP TO 30 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTH TO NORTHEAST WINDS WILL INCREASE IN THE HILLS LATE ON TUESDAY. BY LATE TUESDAY EVENING WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE ACROSS RIDGES AND PEAKS. LOCALLY STRONG AND GUSTY WINDS WILL CONTINUE THROUGH TUESDAY NIGHT AND INTO WEDNESDAY MORNING. WINDS WILL THEN DECREASE BY WEDNESDAY AFTERNOON. THESE LOCALLY STRONG AND GUSTY WINDS MAY RESULT IN DOWNED TREES AND POWER LINES AND LEAD TO POWER OUTAGES. A WIND ADVISORY MAY BE ISSUED FOR ELEVATIONS ABOVE 1000 FEET FROM LATE TUESDAY THROUGH WEDNESDAY MORNING. THESE STRONG AND GUSTY NORTHERLY WINDS WILL OCCUR DURING A PERIOD OF WARM AND DRY WEATHER. THUS...FIRE WEATHER CONCERNS WILL DEVELOP BY LATE TUESDAY AND CONTINUE INTO WEDNESDAY MORNING. THE PERIOD OF GREATEST CONCERN WILL BE ON TUESDAY NIGHT WHEN WINDS WILL BE STRONGEST AND WHEN LITTLE OR NO RELATIVE HUMIDITY RECOVERY IS EXPECTED IN THE HILLS. AFTER AN UNUSUALLY DRY LATE WINTER AND EARLY SPRING...FUELS IN THE HILLS ARE DRIER THEN TYPICAL FOR THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:53 AM PDT | Wind Advisory | MTR | 49 hr |
Nearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.